MAUDE Adverse Event Report: STRYKER SPINE-US OASYS BLOCKER; POSTERIOR CERVICAL SCREW SYSTEM

STRYKER SPINE-US OASYS BLOCKER; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 48551000
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/18/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an oasys blocker was observed to be stripped on an mri one year post-operatively.Revision surgery has occurred and the blocker has been removed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: the hex shape of the inner blocker was stripped and deformed consistent with excessive torsional force.Device and complaint history records were reviewed, and no relevant manufacturing issues or similar complaints were identified.Per oasys surgical technique: once all of the blockers have been inserted, the insertion tube or the persuader, in combination with the torque wrench or audible torque wrench, should be used for final tightening.The blocker is completely tightened when the two arrows on the shaft of the torque wrench are aligned, which corresponds to 3nm.The blocker is completely tightened to 3nm when the audible torque wrench clicks once.The audible torque wrench must be disposed of after use in surgery.It cannot be sterilized.It is important to tighten the blocker to the recommended torque to ensure future integrity of the construct.Tightening under or over the torque limit is inadvisable and should be avoided.Appropriate counter-torque must be applied with the insertion tube or persuader.Based on the deformation seen on the blocker, the most likely root cause is excessive torsional force applied during the initial insertion.

Brand Name
OASYS BLOCKER
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10283337
Report Number0009617544-2020-00124
Device Sequence Number485485
Product Code NKG
UDI-Device Identifier04546540371508
UDI-Public04546540371508
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48551000
Device Catalogue Number48551000
Device Lot Number454
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2020
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer08/30/2020
Initial Report FDA Received Date07/16/2020
Supplement Report FDA Received Date09/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight117